Jump to content

kdrifter440: Amitriptyline taper too fast for being on so long?


kdrifter440

Recommended Posts

I have been taking Amitriptyline for 8 years now

 

I was up to 200mg day and wanted to stop taking it.

 

I was worried about the long term effects but now

 

the possible withdrawal is even worse

 

 

 

 

I told my doctor I wanted to get off it

 

Three months ago the doctor dropped me to 150mg

 

Two months ago I dropped to 100mg

 

These symptoms started here

 

One month ago I dropped to 50mg

 

 

 

This here the symptoms

 

Diarea , head ache, anxiety , fatigue , sadness, hopelessness , restlessness

 

bone, joint and muscle pain, runny nose, nausea

 

 

Is the taper schedule to quick for being on this medicine so long?

 

Can these symptoms last years ?

Link to post
  • Administrator

Welcome, kdrifter. I moved your first post here, to be your Introductions topic.

 

If you got withdrawal symptoms, the taper is too fast for you.

 

You may be able to relieve them by backing up on the dose. I might try going back to 100mg, see if that lessens the withdrawal, and stay there for a month.

 

Then I might taper more slowly from there. Slow tapering reduces the risk of prolonged withdrawal symptoms.

 

The good news is amitriptyline comes in a range of dosages 10mg-150mg (see Tips for tapering off amitriptyline), which means you have options for tapering at 10mg or 5mg or even 2.5mg by cutting up tablets.

 

Do you have any tablets left?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

I wonder how dangerous Amitryptiline is. I know several people sho used it, got benefit from it and got off without any problem. Though this med is pretty old, there are hardly (if any) horror stories about it while there are so many about PAxil and Effexor.

I do not plan to use an AD again but have thought by myself that IF I would ever need to try anything, IF the nasty tinglings from PAxil WD never cease, I would try this one, starting with the low dose. But again, no plans to do that now.

Is there any knowledge of potential horrendous WD from Amitryptiline? Am I right in my view that it is much less dangerous and harmful than Paxil or Effexor?

10 mg Paxil/Seroxat since 2002
several attempts to quit since 2004
Quit c/t again Oktober 2007, in protracted w/d since then
after 3.5 years slight improvement but still on the road

after 6 years pretty much recovered but still some nasty residual sypmtons
after 8.5 years working again on a 90% base and basically functioning normally again!

 

Link to post
  • Administrator

They all have withdrawal problems, Claudius. Amitriptyline carries a warning about withdrawal just like all the others.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • 4 months later...

Please, please, please, stay away from amitriptyline (Elavil, a TCA), if you have not taken it yet. This is an evil drug, as evil as the SSRIs.

This drug should be called "El Evil." See reviews here: http://www.askapatient.com/viewrating.asp?drug=12703&name=ELAVIL. This drug made me extremely rageful and impulsive especially in the mornings as soon as I woke up. It wasn't until I found many similar reviews on askapatient.com that it made me realize that drugs were my problem all along...drugs were making me ill. I was on 75 mg of Elavil and even people on 10 mg who were put on it for migraines complained about suicidal thoughts, rage, impulsivity.

 

Yes, a lot of people can stop taking the TCAs without major withdrawal problems, but that was not the case for me. I am struggling with the same mental/physical/emotional/soul symptoms as SSRI withdrawal. I am extremely ridiculously hypersensitive to psych meds, so I may be an exception, but just be aware that any psych drug is potentially dangerous.

*Poly-drugged since May 2011 (14 meds in 4 months-paradox. reactions to all). From mild anxiety to almost psychosis on meds. IT IS THE MEDS, NOT ME!

*Elavil:

75 mg -> 56 (3d)

56 -> 37.5 (3d)

37.5 -> 18 (3d)

37.5 (3d)

Imipramine:

37.5 mg (1 wk)

37.5 mg -> 0 (1 mo,10/08/11): akathisia!

5 mg -> 0 (1 mo,11/29/11)

Now in w/d hell and missing my old self.

Please go to http://www.askapatient.com and leave a review of your med(s) and w/d experience. This site opened my eyes and saved me.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy